Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 31, NWS Cleveland, OH

August 3, 2011

NWS Cleveland, OH issued this small craft advisory at Aug 3, 2011, 3:28 PM EDT. It took effect at Aug 3, 2011, 8:00 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2011, 3:28 PM EDT (19:28 UTC)
In effect from
Aug 3, 2011, 8:00 PM EDT
Expired
Aug 4, 2011, 9:26 PM EDT
In force
25 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WHUS71 KCLE 031928
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT WED AUG 3 2011

LEZ142>149-040330-
/O.NEW.KCLE.SC.Y.0031.110804T0000Z-110805T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
328 PM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
4 AM EDT FRIDAY. 

* WINDS AND WAVES: WINDS ARE EXPECTED TO INCREASE ON THE LAKE TO
  10 TO 20 KNOTS FROM THE NORTH TO NORTHWEST. THIS WILL CAUSE
  WAVES TO BUILD TO BETWEEN 3 AND 5 FEET. THEREFORE...A SMALL
  CRAFT ADVISORY HAS BEEN ISSUED FOR TONIGHT THROUGH MOST OF
  THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
5 follow-up statements
802 
WHUS71 KCLE 040147
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT WED AUG 3 2011

LEZ142>149-041000-
/O.CON.KCLE.SC.Y.0031.000000T0000Z-110805T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
947 PM EDT WED AUG 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL
  OCCUR ON THE LAKE. THIS WILL CAUSE WAVES OF 3 TO 5 FEET.
  THEREFORE...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR OVERNIGHT
  TONIGHT THROUGH MOST OF THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
629 
WHUS71 KCLE 040759
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
359 AM EDT THU AUG 4 2011

LEZ142>149-041600-
/O.CON.KCLE.SC.Y.0031.000000T0000Z-110805T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
359 AM EDT THU AUG 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTH TO NORTHEAST WINDS OF 10 TO 20 KNOTS WILL
  OCCUR ON THE LAKE. THIS WILL CAUSE WAVES OF 3 TO 5 FEET.
  THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MOST OF
  TONIGHT. CONDITIONS COULD BEGIN TO IMPROVE EARLIER THAN
  EXPECTED. LATER FORECASTS WILL NEED TO BE MONITORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
972 
WHUS71 KCLE 041328
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
928 AM EDT THU AUG 4 2011

LEZ142>149-042130-
/O.CON.KCLE.SC.Y.0031.000000T0000Z-110805T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
928 AM EDT THU AUG 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTH TO NORTHEAST WINDS OF 10 TO 20 KNOTS 
  WILL OCCUR ON THE LAKE. THIS WILL CAUSE WAVES OF 3 TO 5 FEET. 
  THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MOST 
  OF TONIGHT. CONDITIONS COULD BEGIN TO IMPROVE EARLIER THAN 
  EXPECTED. LATER FORECASTS WILL NEED TO BE MONITORED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
942 
WHUS71 KCLE 041917
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT THU AUG 4 2011

LEZ142>149-050330-
/O.CON.KCLE.SC.Y.0031.000000T0000Z-110805T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
317 PM EDT THU AUG 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL OCCUR ON
  THE LAKE. THIS WILL CAUSE WAVES OF 3 TO 5 FEET. THEREFORE...A
  SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MOST OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
847 
WHUS71 KCLE 050126
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
926 PM EDT THU AUG 4 2011

LEZ142>149-050230-
/O.CAN.KCLE.SC.Y.0031.000000T0000Z-110805T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
926 PM EDT THU AUG 4 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 2:59 PM EDT, 29 minutes earlier.

Area forecast discussion, Aug 3, 2:59 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EDT WED AUG 3 2011

.SYNOPSIS...
HIGH PRESSURE OVER MINNESOTA WILL MOVE EAST ACROSS THE LAKES THROUGH
FRIDAY. WEAK LOW PRESSURE WILL PUSH UP THE OHIO VALLEY FRIDAY INTO
SATURDAY AND DISSIPATE. ANOTHER LOW WILL MOVE ACROSS THE LAKES
SUNDAY AND SUNDAY NIGHT PULLING A COLD FRONT THROUGH THE AREA THEN
HIGH PRESSURE WILL MOVE EAST ACROSS THE REGION MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY/...
MODELS COMING AROUND TO LEAVING MORE LINGERING LOW LEVEL MOISTURE
OVER THE AREA TONIGHT. AS SLIGHTLY DRIER AIR BEHIND THE COLD FRONT
SLOWLY WORKS SE ACROSS THE AREA TONIGHT MOST OF THE REMAINING
SHRA/TSRA WILL MOVE SE OUT OF THE CWA. AN INVERTED SURFACE TROUGH
EXTENDING BACK NW FROM THE LOW INTO NW PA MAY CONTINUE TO PROVIDE
ENOUGH OF A LOW LEVEL CONVERGENCE MECHANISM FOR A FEW SHRA TO LINGER
IN THE EAST LATER TONIGHT. TEMPS WILL BE COOLER TONIGHT BUT DON'T
SEE LOWS QUITE AS LOW AS PREVIOUSLY THOUGH DUE TO CLOUD COVER SO
WILL RAISE LOWS SOME.

&&

.SHORT TERM /6 AM THURSDAY THROUGH SATURDAY NIGHT/...
AS THE INVERTED TROUGH SLOWLY DISSIPATES IT COULD STILL PROVIDE
ENOUGH OF A FOCUS FOR A FEW ISOLATED SHRA FOR MAINLY THE EAST ON THU
OTHERWISE HIGH PRESSURE MOVING ACROSS THE LAKE WILL PROVIDE DRY
CONDITIONS FOR MOST PLACES UNTIL FRI AFTERNOON. THE COMBINATION OF
LOWERED DEWPOINTS AND LOWER TEMPS WILL LEAD TO A PLEASANT DAY THU
BEFORE INCREASED HUMIDITY AND TEMPS RETURN FOR FRI.

INCREASED INSTABILITY BY FRI AFTERNOON WILL PROBABLY ALLOW FOR SCT
TSRA TO DEVELOP BUT MAINLY FOR THE SOUTH HALF OF THE CWA. A
DISSIPATING LOW MOVING UP THE OHIO VALLEY WILL CONTINUE TO PROVIDE
CONVERGENCE TO KEEP THE THREAT OF SHRA/TSRA FRI NIGHT.

A DRY PERIOD MAY OCCUR LATER SAT NIGHT BEFORE THE EFFECT OF A COLD
FRONT START TO ARRIVE SUN BUT THE MODELS DIFFER ON THIS SO NOT
CONFIDENT IN WHETHER THIS WILL WORK OUT OR NOT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A FRONTAL SYSTEM WILL MOVE THROUGH THE FORECAST AREA SUNDAY AND
LEAVE SOME PRECIPITATION TOP DEAL WITH EARLY MONDAY...BUT LOOK FOR A
WEAK HIGH PRESSURE TO BUILD ACROSS THE AREA AND PROVIDE GENERALLY
FAIR SKIES AND MOSTLY DRY CONDITIONS MONDAY THROUGH TUESDAY.
ANOTHER FRONTAL SYSTEM APPROACHES WEDNESDAY INTO THURSDAY.
TEMPERATURES SUNDAY THROUGH TUESDAY NEAR OR SLIGHTLY ABOVE THE
SEASONAL NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT NOW MOVING ACROSS OHIO THIS AFTERNOON WILL BE
ASSOCIATED WITH SOME MVFR CONDITIONS. SOME IMPROVEMENTS ARE
POSSIBLE THIS EVENING...THEN A WEAK WEATHER DISTURBANCE WILL BRING
MORE CLOUDS AND A SLIGHT CHANCE OF PRECIPITATION OVERNIGHT.

ON THURSDAY LOOK FOR SOME MORNING MVFR CONDITIONS AND
THEN POSSIBLY SOME GRADUAL/PARTIAL CLEARING THURSDAY AFTERNOON.

WINDS BECOMING NORTHWEST THIS AFTERNOON AT 10 TO 15 KNOTS.

OUTLOOK...NON VFR POSSIBLE IN THUNDERSTORMS MAINLY FRIDAY NIGHT
THROUGH SUNDAY.

&&

.MARINE...
SMALL CRAFT ADVISORY WILL BE HOISTED WITH THIS PACKAGE. WINDS ARE
EXPECTED TO INCREASE LATER THIS AFTERNOON AND MAINTAIN STRONG ENOUGH
WIND FLOW FOR WAVES BETWEEN 4 AND 5 FEET.  EXPECTING THOSE WAVES TO
CONTINUE THROUGH THE NIGHT INTO THURSDAY NIGHT ALONG THE LAKE SHORE.
GRADIENT REMAINS FAIRLY STRONG THROUGH THIS PERIOD IN THE WAKE OF
THE COLD FRONT. WINDS FINALLY START TO DIMINISH THURSDAY NIGHT INTO
FRIDAY MORNING. HOWEVER...THIS WILL BE SHORT LIVED AS WINDS INCREASE
AGAIN OUT OF THE EAST AND WILL LIKELY NEED TO SEE SMALL CRAFT
ADVISORIES HOISTED ONCE AGAIN. THE FLOW THEN SHIFTS TO A SOUTHERLY
DIRECTION AND DIMINISHES CONSIDERABLY JUST IN TIME FOR THE WEEKEND.
FLOW BECOMES WESTERLY AND INCREASES ONCE AGAIN BY SUNDAY NIGHT. WILL
MORE THAN LIKELY NEED TO ISSUE THE SMALL CRAFT ADVISORY AGAIN
THROUGH MID DAY MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT FRIDAY
     FOR LEZ142>149.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...BC
AVIATION...BC
MARINE...LOMBARDY
Hazardous weather outlook, Aug 3, 7:11 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
711 AM EDT WED AUG 3 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-041115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
711 AM EDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:26 AM EDTSpecial Marine WarningCLE79 min
Aug 3, 2:45 AM EDTSpecial Marine WarningCLE75 min

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.